Skip to Content

Label Changes for:

Merrem I.V. (meropenem for Injection)

December 2014

Changes have been made to the PRECAUTIONS and ADVERSE REACTIONS sections of the safety label.

Detailed View: Safety Labeling Changes Approved By FDA Center for Drug Evaluation and Research (CDER) --

December 2014

ADVERSE REACTIONS

Adverse Reactions from Clinical Trials

*revisions to adverse reactions in pediatric patients and addition of information from the pediatric study

USE IN SPECIFIC POPULATIONS

Pediatric Use

*addition of pediatric patients less than 3 months of age with complicated intra-abdominal infections

 

March 2013

WARNINGS AND PRECAUTIONS

Potential for Neuromotor Impairment
  • Patients receiving MERREM I.V. on an outpatient basis may develop adverse events such as seizures, headaches and/or paresthesias that could interfere with mental alertness and/or cause motor impairment. Until it is reasonably well established that MERREM I.V. is well tolerated, patients should not operate machinery or motorized vehicles section

PATIENT COUNSELING INFORMATION

  • Patients receiving MERREM I.V. on an outpatient basis may develop adverse events such as seizures, headaches and/or paresthesias that could interfere with mental alertness and/or cause motor impairment. Until it is reasonably well established that MERREM I.V. is well tolerated, patients should not operate machinery or motor vehicles

  

August 2009

WARNINGS 

Seizure Potential
  • Carbapenems, including meropenem, may reduce serum valproic acid concentrations to subtherapeutic levels, resulting in loss of seizure control. Serum valproic acid concentrations should be monitored frequently after initiating carbapenem therapy. Alternative antibacterial or anticonvulsant therapy should be considered if serum valproic acid concentrations drop below the therapeutic range or a seizure occurs.

PRECAUTIONS

Drug Interactions
  • A clinically significant reduction in serum valproic acid concentration has been reported in patients receiving carbapenem antibiotics and may result in loss of seizure control. Although the mechanism of this interaction is not fully understood, data from in vitro and animal studies suggest that carbapenem antibiotics may inhibit valproic acid glucuronide hydrolysis. Serum valproic acid concentrations should be monitored frequently after initiating carbapenem therapy. Alternative antibacterial or anticonvulsant therapy should be considered if serum valproic acid concentrations drop below the therapeutic range or a seizure occurs.
(web1)